Indiana, 2014Damaging Winds in Indiana, June 18, 2014
June 18, 2014 · NWS ILN · 2 events in 1 county or zone
Thunderstorms developed in the vicinity of a warm front across the area. These storms were capable of producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in the vicinity of a warm front across the area. These storms were capable of producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 18, 3:12 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 18, 3:12 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EDT WED JUN 18 2014
.SYNOPSIS...
A WARM...MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE OHIO
VALLEY THROUGH THE END OF THE WEEK AS A WEAK FRONT PUSHES SOUTH
THROUGH OHIO AND INDIANA TOWARD THE OHIO RIVER INTO THURSDAY. THIS
FRONT WILL BECOME MORE DIFFUSE AS IT STARTS TO WASH OUT FROM THE
MID-ATLANTIC INTO THE WESTERN GREAT LAKES INTO THE WEEKEND AS WEAK
HIGH PRESSURE ATTEMPTS TO BUILD SOUTHWARD OUT OF EASTERN CANADA
INTO THE EASTERN GREAT LAKES. OVERALL...IT WILL BE AN UNSETTLED
PERIOD FOR THE AREA WITH DAILY THREATS FOR SHOWERS AND
THUNDERSTORMS...AND CONTINUED WARM AND MUGGY DAYS. THERE IS SOME
HOPE FOR SLIGHTLY DRIER AIR AND A REDUCED THREAT OF SHOWERS AND
STORMS INTO THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
MESOSCALE/OBSERVATIONAL ANALYSIS AT 19Z PLACES A NORTHWARD
RETREATING OUTFLOW BOUNDARY/WARM FRONTAL STRUCTURE FROM EXTREME NW
OHIO SOUTHEAST INTO CNTL PA. TO THE SW OF THIS FEATURE...VERY WARM
AND MOIST WITH MODERATE INSTBY /MLCAPE TO 2500 J/KG/ WITH WEAK LOW
AND DEEP LAYER WLY FLOW RESULTING IN 0-6KM SHEAR AOB 30KTS AND
ANEMIC LOW LEVEL SHEAR. WARM SECTOR IS LARGELY UNCAPPED WITH
AIRMASS/PULSE-TYPE UPDRAFTS DOTTING THE LANDSCAPE...AND ANY ONE OF
THESE COULD PRODUCE A LOCALIZED STRONG/SEVERE WIND GUST THROUGH
EARLY EVENING BUT EXPECTING THAT TO BE THE EXCEPTION AND NOT THE
NORM. STRONG MCV SEEN IN RADAR LOOPS/WATER VAPOR MOVING NOW INTO
WRN MI...DRIVING A MODERATELY INTENSE LINEAR CONVECTIVE SYSTEM
THROUGH MI/NRN IN. RECENT RADAR TRENDS SUGGEST ABSENCE OF STRONGER
LOW LEVEL SHEAR IS KEEPING A MORE WIDESPREAD WIND DAMAGE THREAT AT
BAY...WITH KIWX/MOSAIC RADAR LOOPS SHOWING OUTFLOW TRYING TO KICK
EAST OF THE MAIN LINE. STILL SOME INTENSE UPDRAFTS IN THIS
LINE...AND ANY SHORT TERM CONGEALING OF STRONGER UPDRAFTS COULD
LEAD TO A BOWING STRUCTURE/LINE SEGMENT TO SURGE EAST/SOUTHEAST
INTO THE NRN FORECAST AREA THROUGH LATER AFTERNOON INTO THE
EVENING.
SHORT TERM MODEL GUIDANCE SUGGESTS HEIGHT FALLS WILL OCCUR TONIGHT
WHICH SHOULD ALLOW MAIN LOW LEVEL BOUNDARY TO SAG
SOUTHWARD...WHETHER REINFORCED/DRIVEN BY CONVECTIVE OUTFLOWS OR
NOT. THINK WITH TIME...STORMS DEVELOPING CNTL IL AHEAD OF OR ON
TAIL END OF CURRENT MCS WILL MOVE/DEVELOP EASTWARD INTO THE AREA
THIS EVENING INTO THE OVERNIGHT. THERE IS A HEAVY RAIN/FLASH FLOOD
THREAT HERE...ESPECIALLY IF CONVECTIVE OUTFLOW IS STRONG/DEEP AND
BECOMES ORIENTED IN NW->SE FASHION...AS AFTER 01Z THE 925-850MB
LOW LEVEL JET /30KTS/ AND MOISTURE TRANSPORT WOULD FAVOR A DECENT
CONVERGENCE AXIS TO ALLOW FOR REGENERATIVE CONVECTION. RIGHT NOW
AM MOST CONCERNED ABOUT NRN AREAS FROM NORTH OF DAYTON OVER TOWARD
CMH...AS OVERNIGHT CORFIDI VECTORS FALL TO NEAR ZERO /KTS/ THERE
COULD BE A NARROW HEAVY RAIN FOOTPRINT THAT CAUSES SOME HYDRO
ISSUES. CONFIDENCE IN THIS SCENARIO /GIVEN AMALGAM OF CONVECTION
ALLOWING GUIDANCE BEING VERY WISHY-WASHY ON EVOLUTION/HANDLING OF
CURRENT CONVECTION/ IS NOT HIGH THUS WILL HOLD ON FLASH FLOOD
WATCH FOR NOW AND SEE HOW THINGS DEVELOP OVER THE NEXT 2-4 HOURS.
SEVERE THREAT ALSO NOT HIGH CONFIDENCE...THE WEAK 0-3KM SHEAR AND
UNFAVORABLE ORIENTATION OF THE SHEAR VECTOR TO ONGOING LINES TO
OUR WEST DOESN/T FAVOR ANY SIGNIFICANT SHORT-TERM INTENSIFICATION
ON THE PORTIONS OF THE LINE THAT MAY AFFECT THE ILN AREA...BUT
GIVEN EXTREME DCAPE VALUES IT WON/T TAKE MUCH FOR ANY LINE SEGMENT
TO LOCALLY PRODUCE SOME SIGNIFICANT WIND GUSTS WITH STORM CLUSTER
MERGERS. RAP/NAM FCST LOW LEVEL SHEAR VECTORS DON/T IMPROVE MUCH
THROUGH THE NIGHT...SO RIGHT NOW THINK SVR THREAT HINGES ON LINE
ORIENTATION AND COLD POOL FORMATION...NEITHER OF WHICH IS OVERLY
CERTAIN RIGHT NOW. AS STATED...DCAPE/LOW LEVEL LAPSE RATES ARE
FAVORABLE...SO THREAT IS THERE ESP ALONG/NORTH OF I-70 THRU MID
EVENING.
THE BOUNDARY WILL CONTINUE TO SAG SOUTH ON THURSDAY AS UPPER RIDGE
PUSHES WEST JUST A BIT. THINK OVERRUNING OF THE SWLY FLOW INTO THE
FRONT WILL CONTINUE TO PROMOTE SHOWERS AND STORMS ALONG/ON THE
COOL SIDE OF THE FRONT THROUGH THE DAY...THOUGH AGAIN CONFIDENCE
IS NOT HIGH GIVEN AN OVERALL WEAKLY FORCED ENVIRONMENT. BETTER
RAIN CHANCES WILL BE CONFINED TO TRI-STATE AREA WITH LOW LEVEL
FOCUS WASHING OUT WITH TIME INTO THURSDAY NIGHT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE BOUNDARY WILL CONTINUE TO SAG SOUTH ON THURSDAY AS UPPER RIDGE
PUSHES WEST JUST A BIT. THINK OVERRUNING OF THE SWLY FLOW INTO THE
FRONT WILL CONTINUE TO PROMOTE SHOWERS AND STORMS ALONG/ON THE
COOL SIDE OF THE FRONT THROUGH THE DAY...THOUGH AGAIN CONFIDENCE
IS NOT HIGH GIVEN AN OVERALL WEAKLY FORCED ENVIRONMENT. BETTER
RAIN CHANCES WILL BE CONFINED TO TRI-STATE AREA WITH LOW LEVEL
FOCUS WASHING OUT WITH TIME INTO THURSDAY NIGHT. SHOULD HAVE A
LITTLE MORE IN THE WAY OF CLOUDS WHICH WILL KEEP TEMPS A LITTLE
COOLER BUT STILL A WARM/MUGGY DAY OUTSIDE OF CONVECTION.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE PATTERN THROUGH THE EXTENDED FORECAST PERIOD WILL BE
CHARACTERIZED BY WEAK RIDGING OVER THE SOUTH CENTRAL
STATES...GRADUALLY FLATTENING BY EARLY NEXT WEEK. THE OHIO VALLEY
WILL BE ON THE NORTHERN PERIPHERY OF THIS RIDGE...WITH A GENERALLY
ILL-DEFINED SURFACE PRESSURE PATTERN UNDERNEATH. BY THE MIDDLE OF
THE WEEK...12Z MODEL RUNS SUGGEST THAT A SHORTWAVE TROUGH WILL BE
MOVING ACROSS THE REGION IN THE GENERALLY ZONAL FLOW.
FRIDAY REMAINS THE MOST CERTAIN DAY FOR PRECIPITATION OVER THE
REGION...AS AN UPPER TROUGH MAKES ITS PUSH AWAY FROM THE AREA
(BEFORE RIDGING NUDGES IN ON SATURDAY). THERE WILL BE A SURFACE
BOUNDARY MOVING SOUTHERLY ACROSS THE CWA...GENERALLY ALONG A
NORTHWEST-TO-SOUTHEAST ORIENTATION. THE FOCUS FOR CONVECTION IS
GENERALLY EXPECTED TO MOVE ALONG THIS BOUNDARY...WITH THE GREATEST
CHANCES IN THE NORTHERN CWA...AND DRIER CONDITIONS EXPECTED BY
SATURDAY MORNING. THOUGH THE TIMING MAY BE A LITTLE FAST...THE 12Z
NAM SUGGESTS THAT CONDITIONS MAY DRY OUT AS EARLY AS FRIDAY NIGHT AS
SOON AS THE TROUGH AXIS HAS PASSED.
THE AIR MASS IS NOT EXPECTED TO CHANGE VERY MARKEDLY...LEADING TO
SIMILAR MAX AND MIN TEMPERATURES THROUGH THE PERIOD. THE MOIST AND
UNSTABLE CONDITIONS WILL ALSO LEAD TO CONTINUED CHANCES FOR
(GENERALLY DIURNAL) SHOWERS AND THUNDERSTORMS. THOUGH LOW OVER THE
WEEKEND (WITH THE ECMWF SUGGESTING DRY CONDITIONS)...THESE CHANCES
ARE EXPECTED TO INCREASE GOING INTO THE NEW WEEK...AS THE PATTERN
SHIFTS JUST ENOUGH THAT DISTURBANCES IN THE FLATTENING MID-LEVEL
FLOW WILL BE CAPABLE OF MOVING THROUGH THE AREA. THOUGH THE 12Z RUNS
DO SHOW SUCH A DISTURBANCE FOR WEDNESDAY IN THE GENERAL AREA...THIS
FEATURE IS NOT YET BEING MODELED CONSISTENTLY. HOWEVER...IT CAN BE
VIEWED AS AN EXAMPLE SCENARIO FOR THE POTENTIAL OF ORGANIZED
CONVECTION AT SOME POINT LATE IN THE FORECAST PERIOD.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
DIURNAL CONVECTION IS DEVELOPING ACROSS THE TAFS AT THE ONSET OF
THE PERIOD. BEST COVERAGE ATTM IS IN THE VICINITY OF DAYTON...SO
WENT A TEMPO SHRA THERE FOR THE FIRST COUPLE OF HOURS OF THE
PERIOD. THRU 00Z EXPECT SCT CONVECTION TO OCCUR ACROSS THE TAFS
DUE TO THE UNSTABLE AIRMASS AND HEATING...SO CARRIED VCTS.
FRONTAL BOUNDARY ACROSS THE SRN GREAT LAKES WILL SAG SLOWLY SOUTH
OVERNIGHT. EXPECT THUNDERSTORM COMPLEX TO DEVELOP OVER THE GREAT
LAKES AND MOVE SE THRU THE TAFS. IT APPEARS THAT THESE STORMS WILL
WEAKEN AS THEY COME IN...REACHING THE NRN TAFS AROUND 06Z AND THE
SRN TAFS TOWARD SUNRISE THURSDAY. BROUGHT IN MVFR CONDITIONS WITH
THE EXPECTED ACTIVITY.
AFTER 12Z THURSDAY...THE BEST CONVECTION SHOULD BE FOUND ALONG THE
OHIO RIVER...SO KEPT MVFR CONDITIONS AT KCVG/KLUK IN THE
CONVECTION. FARTHER N...SCATTERED CONVECTION SHOULD AFFECT THE
REMAINING TAFS....BUT COVERED IT WITH VCTS ATTM. WINDS WILL BECOME
WESTERLY ON THURSDAY MORNING AS THE BOUNDARY SLIPS S OF THE TAFS.
OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY THROUGH SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...BINAU
NEAR TERM...BINAU/SITES
SHORT TERM...BINAU
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, Jun 18, 3:39 PM EST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
439 PM EDT WED JUN 18 2014
INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088-192045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
439 PM EDT WED JUN 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH TONIGHT...WITH
THE BETTER CHANCES ALONG AND NORTH OF INTERSTATE 70 THROUGH MID
EVENING...AND THE FURTHER SOUTH IN A MORE LIMITED FASHION OVERNIGHT. THE
MAIN THREAT WILL BE DAMAGING WIND GUSTS BUT SOME LARGE HAIL IS
POSSIBLE AS WELL. THERE IS ALSO THE THREAT FOR LOCALLY HEAVY RAIN
CAUSING SHORT TERM RUNOFF ISSUES AND LOCALIZED FLOODING WHERE
STORMS TRAIN OVER THE SAME AREAS. THIS HEAVY RAIN THREAT WILL
FIRST BE CONFINED TO AREAS ALONG AND NORTH OF INTERSTATE 70
THROUGH MID EVENING AND THEN EXPAND SLOWLY SOUTHWARD OVERNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING SHOULD AN ORGANIZED
SEVERE WEATHER THREAT DEVELOP.
INZ075-080-KYZ089>100-192045-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
439 PM EDT WED JUN 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...AND
NORTHERN KENTUCKY.
.DAY ONE...TONIGHT.
A FEW STRONG STORMS WITH GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE
LATER TONIGHT...BUT THE HIGHER CHANCES OF SEVERE WEATHER SHOULD
REMAIN NORTH OF THE AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
BINAU
In the hours before
Special weather statement, Jun 18, 4:58 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT WED JUN 18 2014
OHZ044-052-182230-
CHAMPAIGN OH-LOGAN OH-
558 PM EDT WED JUN 18 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LOGAN AND WESTERN
CHAMPAIGN COUNTIES THROUGH 630 PM EDT...
AT 555 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
FLETCHER...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. PARIS...WEST
LIBERTY AND URBANA.
ALSO...CHRISTIANSBURG...CARYSVILLE...KISER LAKE STATE PARK...
ROSEWOOD...QUINCY...MILLERSTOWN...DE GRAFF...WESTVILLE...SPRINGHILLS
AND LIPPINCOTT ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4008 8374 4005 8404 4031 8401 4032 8369
HATZOS
Local storm report, Jun 18, 4:59 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
559 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 3 NW PLEASANT HILL 40.08N 84.39W
06/18/2014 MIAMI OH LAW ENFORCEMENT
A LARGE TREE AND A POWER LINE DOWN NORTHWEST OF PLEASANT
HILL.
&&
JDRSpecial weather statement, Jun 18, 5:14 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
614 PM EDT WED JUN 18 2014
OHZ044-045-052-053-182245-
CHAMPAIGN OH-CLARK OH-LOGAN OH-UNION OH-
614 PM EDT WED JUN 18 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN UNION...
SOUTHEASTERN LOGAN...NORTHERN CLARK AND CHAMPAIGN COUNTIES THROUGH
645 PM EDT...
AT 610 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM WEST LIBERTY TO DONNELSVILLE...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
URBANA...SPRINGFIELD...MECHANICSBURG...NORTH LEWISBURG...
WOODSTOCK...VALLEY HI...PICKRELLTOWN...SNYDERVILLE...
LAWRENCEVILLE...TREMONT CITY...KENNARD...EAST LIBERTY...
MIDDLEBURG...MINGO AND CABLE.
LAT...LON 4035 8338 4011 8347 4011 8351 4001 8351
3986 8357 3989 8404 4004 8400 4035 8377
HATZOSSpecial weather statement, Jun 18, 5:24 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
624 PM EDT WED JUN 18 2014
OHZ042-182245-
DARKE OH-
624 PM EDT WED JUN 18 2014
...A STRONG THUNDERSTORM WILL AFFECT DARKE COUNTY THROUGH 645 PM
EDT...
AT 618 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
COSMOS...MOVING SOUTHEAST AT 25 MPH...AND ANOTHER STORM MOVING EAST
ALONG ROUTE 24 JUST OVER THE INDIANA STATE LINE.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ANSONIA...GREENVILLE...
VERSAILLES AND ARCANUM.
ALSO...SHARPS CROSSING...ELDORA SPEEDWAY...SHARPEYE...HOLLANSBURG...
ROSSBURG...PALESTINE...NORTH STAR...BROCK...PIKEVILLE AND NEW MADISON
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4035 8443 3993 8443 3991 8471 3992 8481
4006 8482 4035 8481Special weather statement, Jun 18, 5:24 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
624 PM EDT WED JUN 18 2014
INZ050-182300-
WAYNE IN-
624 PM EDT WED JUN 18 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE COUNTY THROUGH
700 PM EDT...
AT 622 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF
HAGERSTOWN...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAGERSTOWN AND FOUNTAIN
CITY.
ALSO...FRANKLIN...JACKSONBURG...ECONOMY...GREENS FORK...
WILLIAMSBURG...MIDDLEBORO...BETHEL...WHITEWATER AND SPRING GROVE ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3987 8522 3988 8521 4000 8521 4001 8520
4001 8483 4001 8481 3985 8482 3981 8523Special weather statement, Jun 18, 5:33 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
633 PM EDT WED JUN 18 2014
OHZ026-045-046-182300-
DELAWARE OH-HARDIN OH-UNION OH-
633 PM EDT WED JUN 18 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT UNION...SOUTHEASTERN
HARDIN AND NORTHWESTERN DELAWARE COUNTIES THROUGH 700 PM EDT...
AT 630 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM KENTON TO EAST LIBERTY...MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MARYSVILLE AND
RICHWOOD.
ALSO...BYHALIA...POTTERSBURG...RAYMOND...SOMERSVILLE...BROADWAY...
ESSEX...PHARISBURG...NEW DOVER...MAGNETIC SPRINGS AND WATKINS ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 4068 8341 4051 8341 4051 8325 4045 8324
4044 8305 4021 8317 4023 8354 4051 8352
4052 8359 4070 8354 4070 8343
HATZOSThunderstorm Wind, Wayne
- When
- June 18, 5:40 PM EST to 5:44 PM EST
- Where
- Wayne County, 0.94 mi WNW of Dalton to 1.04 mi WNW of Economy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.984, -85.197
Two trees were downed due to thunderstorm winds. One was located on Wilkinson Road and another was at Highway 35 and Charles Road.
Thunderstorm Wind, Wayne
- When
- June 18, 5:49 PM EST to 5:53 PM EST
- Where
- Wayne County, 0.69 mi S of East Germantown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.810, -85.130
A large limb was downed due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Texas, June 18 to 19, 20143 deaths · $302,000 · 1.5 in hail · 7 events
- Tornadoes and Hail in South Dakota, June 18, 20143 injured · $5.6 million · EF4 · 11 events
- Hail and Damaging Winds in Ohio, June 18, 201435 injured · $1.2 million · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 18, 20141 death · $22,000 · 1 in hail · 28 events
- Flash Flooding and Hail in Iowa, June 18 to 19, 2014$26 million · 61 kt wind · 26 events
- Flooding in Minnesota, June 18 to 23, 2014$37 million · 17 events
- Heat in Delaware, June 18 to 19, 20141 death · 4 events
- Flash Flooding and Flooding in Iowa, June 18 to 22, 2014$1.6 million · 26 events
- Tornado and Flooding in Pennsylvania, June 18, 2014$312,000 · EF0 · 48 events
- Hail and Damaging Winds in Illinois, June 18 to 19, 20143 injured · $575,000 · 1 in hail · 9 events
- Flash Flooding and Damaging Wind in Minnesota, June 18 to 19, 2014$505,000 · 52 kt wind · 20 events
- Flash Flood and Flood in Nebraska, June 18 to 19, 2014$212,000 · 2 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521146, 521148.